MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH HEMATURIA FOLEY CATHETER; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH HEMATURIA FOLEY CATHETER; FOLEY CATHETER (LATEX)
Model Number 2550H20
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter fell out due to the balloon tear on the 4th day of its use.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.An amber 2 way foley catheter was returned open without their original packaging.The catheter appeared to be adhered to a paper-like material.The balloon was noted to be burst.A potential root cause could be due to "high modulus latex".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.]" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was repoted that the catheter fell out due to the balloon tear on the 4th day of its use.

Brand Name
BARDEX LUBRICATH HEMATURIA FOLEY CATHETER
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10519003
Report Number1018233-2020-05812
Device Sequence Number11080127
Product Code KOD
UDI-Device Identifier00801741025082
UDI-Public(01)00801741025082
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2023
Device Model Number2550H20
Device Catalogue Number2550H20
Device Lot NumberMCCS6639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1